T Nation

Help with Hemocrit


#1

I'm on HCG mono therapy and have been dealing with high hemocrit. Before starting therapy my heme was 45%. My total T has come up quite a bit but so has my total T. It was 50.6 so I cut my dose down a bit. Was taking 500IU EOD but dropped it down to 300IU EOD for 4 weeks and now my heme is 51.7%! My RBC 5.67 and hemoglobin is 17.0.

I was hoping by dropping my HCG dose quite a bit my heme levels would have dropped not increased. I'm looking for suggestions to why it increased. Only changes I've made are drinking beet juice (which does stimulate RBC production), take fish oil, vitamin D.


#2

You may have set some things in motion that do not stop on a dime. So this might take time to settle out.

I see what is written about beet juice. Need to stop that for sure!

The danger of high dose hCG also includes uncontrollable E2 levels.

Avoid iron fortified foods as most males should do.

HTC on any particular lab work can go up if you are dehydrated. If doing fasting labs, drink some water to replace other forgone intakes.

And a reminder that some males have HTC issues with any form of TRT.


#3

Thanks for your response KS. I did fast but drank plenty of water for the first hour or so before labs were drawn.

I’m trying to decide between two options:

  1. Stop beet juice and continue with lower HCG dose as before to see if indeed the beet juice was a big contributing factor.
    Or
  2. stop beet juice AND HCG for a couple months to let everything settle down. Then start back up with the lower dose of HCG.

Any suggestions? I’m trying to be safe and not have a stroke or heart problems.


#4

Do not stop the HCG. Drop the beet juice. Do 250iu HCG EOD. A study has confirmed it to be an approximate LH replacement in normal healthy men.


#5

Why are you taking beet juice and all the more knowing what you know now?


#6

Thanks Lgs, I think that sounds like a plan. I’ll do that and retest in 4 weeks.

KS, I was going through a period where my blood pressure was high and I read it helps with that. Now in hindsight I was probably just compounding the problem because the HBP was a result of my high heme or anxiety about this, then furthermore increasing my heme even higher by drinkin the beet juice.


#7

Wasn’t aware of this, apparently Vitamin D affects RBC. I have upped my Vit D too, which I will stop altogether.


#8

Vitamin D helps with a LOT of things! Don’t drop it because of this. Instead, donate blood or take out some to lower your RBC.


#9

True, I should maybe just cut down on the Vit D, I usually do anyway around the spring when the sun is out more.

What do you mean “Take out some”?


#10

Take out some blood yourself if possible. Many places you will be rejected as a donor if you say you inject testosterone…